I have been using the enhanced form of kratom for 2 years and am addicted to it, have tried to stop using it but the withdrawals are so intense, sweats, shakes, feelings of unreality, insomnia, anxiety, that I haven't been successful at weaning myself off. I use a regular, measured, daily dose and unlike other drugs, kratom does not require taking more and more to get the same effects. In the beginning that was true but now my doses are stable and have been for over a year. I take kratom for panic attacks, which plagued me for years and eventually caused me to be disabled. I had no quality of life in spite of great career and family, I just couldn't function and was losing everything. I was emaciated and couldn't eat. My doctors considered hospitalizing me. Mental illness and clinical anxiety run in my family and my problems started very young. When SSRI's and all the other psych meds failed (and I tried all of them) a friend suggested kratom, and oddly it gave me freedom from unrelenting panic for the first time in years. Using it regularly my agoraphobia subsided, my physical panic symptoms (shortness of breath, racing heart, skin crawling) were reduced and some days eliminated, and I gradually got better, so much that I went back to work again, resumed a high powered career and was able to live a normal life again. So I am between the devil and the deep blue sea. The thought of stopping kratom use, and going thru horrible withdrawals, and possibly have my panic attacks return is not an option for me at this point, but of course if kratom becomes unavailable I will have to fact this reality and that will be a very hard day for me. For people first considering kratom use, think hard about it. Kratom does addict many people, and the withdrawals are serious, so carefully weight your options and be careful.View Thread
The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions. Some of these opinions may contain information about treatments or uses of drug products that have not been approved by the U.S. Food and Drug Administration. WebMD does not endorse any specific product, service, or treatment.
Do not consider WebMD User-generated content as medical advice. Never delay or disregard seeking professional medical advice from your doctor or other qualified healthcare provider because of something you have read on WebMD. You should always speak with your doctor before you start, stop, or change any prescribed part of your care plan or treatment. WebMD understands that reading individual, real-life experiences can be a helpful resource, but it is never a substitute for professional medical advice, diagnosis, or treatment from a qualified health care provider. If you think you may have a medical emergency, call your doctor or dial 911 immediately.